Alert archive / Indiana / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 59, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Apr 28, 2003, 4:15 PM EST for Perry County, Indiana. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 28, 2003, 4:15 PM EST (21:15 UTC)
- Expired
- Apr 28, 2003, 4:30 PM EST
- In force
- 15 min
- Issued by
- NWS Louisville, KY
- Area
- Counties, with a storm outline in the text
County Perry County, IN
The radar
The Louisville radar (KLVX), 59 km from the middle of the area, began a volume at 21:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.3 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1390 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
412 WUUS53 KLMK 282115 SVRLMK INC123-282130- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 414 PM EST MON APR 28 2003 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN PERRY COUNTY IN SOUTH CENTRAL INDIANA * UNTIL 430 PM EST * AT 411 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER TERRY...OR ABOUT 52 MILES WEST OF LOUISVILLE...MOVING EAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LEOPOLD...GERALD AROUND 420 PM EST DERBY...MT. PLEASANT...ORIOLE AROUND 425 PM EST DAMAGING WINDS IN EXCESS OF 55 MPH ARE EXPECTED FROM THIS STORM. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AND ANY DOWNED POWER LINES. REPORT SEVERE WEATHER TO YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LOUISVILLE. LAT...LON 3823 8660 3794 8675 3789 8661 3814 8647 $$ DK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 28, 2:00 PM EST, 2 hours 15 minutes earlier.
Area forecast discussion, Apr 28, 2:00 PM EST, 2 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 300 PM EDT MON APR 28 2003 .SHORT TERM: DECENT SHORT WAVE (S/W) IN ERN MO THIS AFTN IS EXPECTED TO TRACK TO SRN IL ERY THIS EVNG...THEN TO CNTRL KY IN THE LATE EVNG...BEFORE SHFTG INTO WV AND WEAKENING OVERNIGHT. TONGUE OF INSTABILITY AND THETA-E RDG AXIS TO INTERCEPT ENERGY PTN TNGT...LEADING TO SCT OR NUMEROUS SHWRS & TSTMS. WE WILL GO WITH LIKELY POPS ACRS THE NORTH AND SCT IN THE SOUTH. INFLUX OF HIGHER DEWPOINTS AND CLDS TNGT WILL KEEP TEMPS ON THE MILD LEVEL. SUBSIDENCE PTN IN THE WAKE OF EXITING S/W SHUD PUT A MIN ON ANY RAIN CHCS DURING THE MRNG HOURS TUE. HOWEVER WITH CDFNT STALLING IN NRN KY...COUPLED WITH DIFFERENTIAL HEATING AND OUTFLOW BNDRYS...WE WOULD EXPECT SCT TSTMS TO FIRE DURING THE AFTN. PLAN ON HIGHEST POPS IN THE NORTH (40 PCT)...NEAR FNT. WEAK RETURN FLOW ON TUESDAY NIGHT...NEAR SAID FRONTAL BNDRY IN OUR NRN FA...WILL HELP KEEP CHC OF SHWRS/TSTMS GOING ALL NIGHT. ACRS THE SOUTH WE WILL ALLOW DIURNAL CYCLE TO END PCPN LATE TUE EVNG. WARMFNT TO JUMP INTO THE UPR OHIO VLY ON WEDNESDAY...IN RESPONSE TO DVLPG LOW PRESSURE IN THE PLAINS. HOWEVER...ETA HINTS AT A WEAK BNDRY IN THE LOWER OHIO VALLEY ON WED...AS A RESULT PLAN TO KEEP CHC TSTMS GOING WED INTO WEDNESDAY EVNG OVR ENTIRE FA. LOOKS LIKE MUCH OF OUR FA WILL BE SAFELY TUCKED IN THE WARM SECTOR ON THURSDAY...SO WILL KEEP IT DRY DURING THE DAY. HAVE FOLLOWED SUITE OF MOS TEMPERATURE GUIDANCE TUE AND WED... HOWEVER ON THU GUIDE APPEARS TO BE LACKING SOMEWHAT ON MAX TEMPS... CONSIDERING DECENT SLY FLOW AND LACK OF ORGANIZED PCPN. AS A RESULT WILL BOOST ALL TEMPS TO NEAR OR ABOVE 80F. LONG TERM ... THURSDAY NIGHT THROUGH MONDAY: FRONT WILL DROP SOUTHEAST TO NEAR THE OHIO RIVER THURSDAY NIGHT AND CROSS SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY FRIDAY. SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG THE FRONT THEN DECREASE DURING THE AFTERNOON. HIGH PRESSURE WILL BUILD IN ON SATURDAY WITH ATMOSPHERE DRYING OUT. CLOUDS WILL DECREASE SATURDAY AND SUNDAY BEFORE AN APPROACHING WARM FRONT BRINGS INCREASING CLOUDS AND A CHANCE FOR MORE SHOWERS AND THUNDERSTORMS SUNDAY NIGHT AND MONDAY. TEMPERATURES WILL TURN A LITTLE COOLER ON SATURDAY AFTER THE FRONTAL PASSAGE AND AGAIN MONDAY WITH THE CLOUDS AND SHOWERS. HAVE STAYED PRETTY CLOSE TO MODIFIED EXTENDED GUIDANCE NUMBERS. .LMK...NONE. STUREY/MBS
Hazardous weather outlook, Apr 28, 2:30 PM EST, 1 hour 45 minutes before
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-290930- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 330 PM EDT MON APR 28 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA. .DAY ONE...LATE AFTERNOON AND TONIGHT. AN AREA OF SHOWERS AND THUNDERSTORMS OVER SOUTH CENTRAL ILLINOIS WILL MOVE EAST INTO SOUTH CENTRAL INDIANA AND NORTH CENTRAL KENTUCKY WEST OF LOUISVILLE SHORTLY AFTER 5 PM EDT. THE STORMS WILL MOVE ACROSS NORTH CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA THIS EVENING. ANY HAIL OR WIND DAMAGE WITH THESE STORMS IS EXPECTED TO BE ISOLATED. WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS SOUTH CENTRAL KENTUCKY. SCATTERED SHOWERS AND THUNDERSTORMS WILL ALSO BE POSSIBLE ACROSS THE AREA OVERNIGHT. DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A WEAK COLD FRONT WILL MOVE SOUTH INTO KENTUCKY TUESDAY. IT IS EXPECTED TO STALL...AND THEN LIFT BACK NORTH AS A WARM FRONT WEDNESDAY. SCATTERED THUNDERSTORMS ARE POSSIBLE BOTH TUESDAY AND WEDNESDAY...ESPECIALLY DURING THE AFTERNOON AND EVENING. MORE WIDESPREAD STORMS WILL ARRIVE LATE THURSDAY...AS A COLD FRONT CROSSES THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. SCHOLZ
Nearby
Severe Thunderstorm Warnings in Indiana, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.